| Model Number |
03.045.022 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, when drilling for screw placement in the proximal end of the ans tibia nail, the most distal screw (in the proximal section) the drill bit hit the nail and didn¿t pass through the nail.In addition, the tna aiming arm does not appear to line up with the nail properly.When drilling the proximal static medial to lateral screw, the 4.2 drill bit was hitting the nail instead of the hole in the nail.There was a mild delay in surgery.The surgeon decided to not use the hole that the drill bit was missing and moved on to another hole in the nail.The procedure was completed successfully, no fragments were generated.It was unknown if there was any patient outcome/consequences.This complaint involves four (4) devices.This report is for one (1) drill bit/ calibrated/ 4.2 extra-long this is report 2 of 4 for complaint (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a1: patient id also reported as (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5.
Event or Problem Description
This is report 2 of 7 for (b)(4).